WASHINGTON (AP) - Federal health officials are alerting doctors to the recall of an injectable antibiotic made by B. Braun Medical, due to floating particles found in vials of the drug.
The Food and Drug Administration posted the notice late Tuesday, warning health professionals that the company has recalled lot H3A7444 of its Cefepime for Injection USP and Dextrose Injection USP. Visible particles were found in a sample from the lot, including specs of metal, cotton fiber and hair.
The agency warned that using the drug could result in blood clots causing stroke, heart attack and other catastrophic problems.
The drug was distributed to hospitals, pharmacies and medical suppliers nationwide, according to the agency's release.
Patients experiencing health problems should contact their physician and report all issues to the company at 1-800-854-6851.
To comment, the following rules must be followed:
Comments may be monitored for inappropriate content, but the station is under no legal obligation to do so.
If you believe a comment violates the above rules, please use the Flagging Tool to alert a Moderator.
Flagging does not guarantee removal.
Multiple violations may result in account suspension.
Decisions to suspend or unsuspend accounts are made by Station Moderators.
Questions may be sent to firstname.lastname@example.org. Please provide detailed information.
Viewers with disabilities can get assistance accessing this station's FCC Public Inspection File by contacting the station with the information listed below. Questions or concerns relating to the accessibility of the FCC's online public file system should be directed to the FCC at 888-225-5322, 888-835-5322 (TTY), or email@example.com.